MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM; ROD INSERTER

PRECISION SPINE, INC. REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM; ROD INSERTER
Model Number 64-RD-9010
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Other serious (important medical events) - retained foreign object due to the broken tip of the inserter being left under the tightened rod component implanted in the patient.Initial reporter occupation - other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2022, utilizing the reform mis ct pedicle screw system.When tightening down on one of the lock screws for the second rod inserted, the tip of the rod inserter assembly reform mis (39-rd-9010) broke.The doctor continued tightening down on the rod leaving the broken inserter tip locked under the rod.There was no delay to the procedure.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2022, utilizing the reform mis ct pedicle screw system.When tightening down on one of the lock screws for the second rod inserted, the tip of the rod inserter assembly reform mis (39-rd-9010) broke.The doctor continued tightening down on the rod leaving the broken inserter tip locked under the rod.There was no delay to the procedure.6.Relevant tests/laboratory data, including.
 
Additional Manufacturer Narrative
H3 device evaluation - the rod inserter was returned with the tip broken off and not included with the part.The cause for the breakage cannot be ascertained from the complaint but based upon prior functional assessments medial-lateral loading conditions are suspected as the likely cause.Review of device history records found thirty-three (b)(4) of lot 18513fr were released for distribution on 5/21/2021 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are being recommended.Tip design modifications have been incorporated to improve resistance to breakage.The reported lot was manufactured prior to these design modifications.

Brand Name
REFORM TI CT MODULAR MIS PEDICLE SCREW SYSTEM
Common Device Name
ROD INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key15958933
Report Number3005739886-2022-00039
Device Sequence Number5229488
Product Code LXH
UDI-Device Identifier00840019942515
UDI-Public00840019942515
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number64-RD-9010
Device Catalogue Number64-RD-9010
Device Lot Number18513FR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown